Research Article · Preprint Mathematics
Positive Eigenfunctions Above the First Eigenvalue of the Affine 2-Laplacian
- Primary subject
- Mathematics
- Subject subfields
- Analysis and Spectral Theory · Differential Equations
- Paper type
- Research Article
- Manuscript stage
- Preprint
- Manuscript
- Archived
- Edition
- 3 · Permanent link
Overview
Abstract
For every integer n ≥ 2, we construct a bounded connected nonconvex domain in Rⁿ with smooth boundary on which the affine 2-Laplacian admits strictly positive weak Dirichlet eigenfunctions at two distinct eigenvalues: its first affine variational value and a value strictly above it. This gives a smooth all-dimensional negative answer at exponent two to the positive-eigenfunction question of Haddad, Jiménez and Montenegro. The construction starts with an affine-isotropic saddle on a planar pentagon pinched into two triangular lobes. A nearly coincident odd mode creates a negative shear variation, while the even sector controls the diagonal normalization. We preserve this saddle by smooth inner exhaustion with second-parameter-derivative control and a symmetry-balanced product construction. The planar examples also give sharp inverse-gap curvature limits, persist under nonparallel-hull perturbations, and exhibit distinct isotropic positions on one linear orbit. These quantitative and geometric refinements are retained alongside the smooth existence theorem.
Keywords affine Laplacian · positive eigenfunction · Dirichlet eigenvalue · spectral shape optimization · nonconvex polygon · second variation
Scope of the work
For every dimension n ≥ 2, a bounded connected smooth nonconvex domain admits positive weak affine 2-Laplacian Dirichlet eigenfunctions at its first variational eigenvalue and at a strictly larger value; planar saddle, curvature and orbit refinements accompany the construction.
Reproduction notes
The 13-page manuscript and complete editable LaTeX sources are supplied in a 13-member package. README.txt gives build instructions for manuscript/main.tex. With Python 3.9 or later, code/verify_constants.py reproduces exact limiting-triangle integrals, curvature coefficients and rational matrix pullbacks using the standard library. The smooth existence, limiting-space and continuation arguments are proved analytically; the small-height and perturbation thresholds are qualitative.
The manuscript
Read the paper
The complete manuscript, as published in this edition.
If the reader is unavailable on your device, open or download the PDF directly.
Author disclosures
AI tools assisted research, proof development, writing, and verification. This is an author-published preprint; internal AI scrutiny is not external human refereeing.
References and related publications
- B. Bogosel and D. Bucur, On the polygonal Faber–Krahn inequality , Journal de l’École polytechnique — Mathématiques 11 (2024), 19–105. doi:10.5802/jep.250.
- D. Daners, Dirichlet problems on varying domains , Journal of Differential Equations 188 (2003), 591–624. doi:10.1016/S0022-0396(02)00105-5.
- D. Faifman and I. Polterovich, The Faber–Krahn position of convex bodies and Gaussian measure inequalities, preprint, arXiv:2607.21539v2, 5 August 2026.
- J. Haddad, C. H. Jiménez and M. Montenegro, From affine Poincaré inequalities to affine spectral inequalities, Advances in Mathematics 386 (2021), article 107808. doi:10.1016/j.aim.2021.107808.
- Q. Huang and A.-J. Li, Optimal Sobolev norms in the affine class , Journal of Mathematical Analysis and Applications 436 (2016), 568–585. doi:10.1016/j.jmaa.2015.11.063.
- D. Langharst and M. Roysdon, Affine isoperimetric inequalities for the first eigenvalue of the mth order Affine p-Laplace Operator, preprint, arXiv:2512.17237v2, 25 September 2026.
- F. Marín Sola, Affine variational functionals, isoperimetric problems and stability , preprint, arXiv:2610.05403v1, 4 October 2026.
- I. Schindler and C. Tintarev, Compactness properties and ground states for the affine Laplacian , Calculus of Variations and Partial Differential Equations 57 (2018), article 48. doi:10.1007/s00526-018-1338-6.
A stable scholarly record
Cite this edition
Scott Schubr. (2026). Positive Eigenfunctions Above the First Eigenvalue of the Affine 2-Laplacian (Version 3). Luminary Research Archive. https://research.luminaryoddities.com/positive-affine-eigenfunctions-above-the-first-eigenvalue-on-nonconvex-pentagons/v/3
BibTeX
@techreport{luminary_positive_affine_eigenfunctions_above_the_first_eigenvalue_on_nonconvex_pentagons_v3,
title = {Positive Eigenfunctions Above the First Eigenvalue of the Affine 2-Laplacian},
author = {Scott Schubr},
year = {2026},
institution = {Luminary Research Archive},
type = {Research Article},
note = {Version 3},
url = {https://research.luminaryoddities.com/positive-affine-eigenfunctions-above-the-first-eigenvalue-on-nonconvex-pentagons/v/3}
}Loading discussion…